MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950050
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2017 - patient was diagnosed with incarcerated ventral incisional hernia thereby underwent open repair with implant of ventrio st mesh.Per operative notes, ¿the sac was dissected, and the contents were reduced.A ventrio st mesh was placed and sutured.¿ (b)(6) 2021- patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the explant of ventrio st mesh and implant of biological mesh.Per operative notes, ¿the ventrio st mesh was excised circumferentially and removed.A biological mesh was placed in an underlay fashion and sutured.¿ attorney alleges that the patient had adhesions, pain, hernia recurrence and emotional injuries.It was also alleged that patient underwent mesh removal and mesh had torn.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information provided, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 3 years 5 months post implant of ventrio st, patient was diagnosed with hernia recurrence, adhesion, pain and mesh torn thereby underwent repair with mesh removal.The instructions-for-use supplied with the device lists hernia recurrence, adhesion and pain as possible complications.Review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-dec-2016) is considered to be a best estimate.Updated fields: a2, a4, b2, b3, b4, b5, b6, b7, d4 (product catalog no, corporate lot no, expiry date, udi no), d6b (date of explant), g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key14508096
Report Number1213643-2022-94082
Device Sequence Number5513250
Product Code FTL
UDI-Device Identifier00801741031540
UDI-Public(01)00801741031540(17)190128(10)HUAZ1365
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Catalogue Number5950050
Device Lot NumberHUAZ1365
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age49 YR
Patient SexMale
Patient Weight110 KG